MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE® POWER MODULE (N/A); VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE® POWER MODULE (N/A); VENTRICULAR (ASSIST) BYPASS
Model Number 1340
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be reported once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the power module was alarming showing a yellow wrench.The battery symbol on the power module was still green.They replaced the power module connected to the patient and everything appeared to be working fine.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of yellow wrench alarms was unable to be confirmed.The heartmate power module (serial number (b)(6) was not returned for analysis.Provided information stated that the battery symbol on the power module was still green during the event.The power module was replaced and the issue resolved.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no additional information was provided.The root cause for the reported event was unable to be conclusively determined through this analysis.The device history records were reviewed and showed no deviations from manufacturing or quality assurance (qa) specifications.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu) and the heartmate 3 lvas patient handbook are currently available.The current revisions of the ifu and patient handbook can be found on the eifu page of the abbott website.Section 7 of the ifu, ¿alarms and troubleshooting¿ and section 5 of the patient handbook, ¿alarms and troubleshooting¿, explain how to properly interpret and troubleshoot atypical alarms.Section 3 of the ifu, ¿powering the system¿, states that the power module contains an internal backup battery that provides approximately 30 minutes of backup power to the system during a power emergency.It instructs to keep the power module plugged into ac power at all times to make sure that the power module backup battery is charged and ready for use in case of power interruption.If the power module is without ac power for approximately 18 hours or more, the power module backup battery may be damaged.Additionally, it is stated that if the power module backup battery is not installed or connected when the power module is plugged in, the power module alarms, indicating that it cannot provide backup power in the event of a power interruption.Section 4 of the ifu, ¿system monitor¿, and section 6 of the patient handbook, ¿caring for the equipment¿, explain how to properly handle the power module and cables to prevent damage.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The heartmate power module ifu is also available.Section 11.0, ¿routine maintenance¿, instructs users to bring their power module to an authorized service technician at least once per year for a thorough inspection and cleaning.Routine maintenance also includes the unit¿s internal backup battery being replaced.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE® POWER MODULE (N/A)
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23794567
Report Number2916596-2025-07833
Device Sequence Number18759598
Product Code DSQ
UDI-Device Identifier00813024010654
UDI-Public(01)00813024010654(11)230712
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1340
Device Catalogue Number1340
Device Lot Number9137803
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown